My doctor put me on Provera 10 mg for 14 days because i had been experiencing a very light period for 53 days and have PCOS. The first week, provera made my period somewhat light, and now, the 2nd week, it's been a bit heavier with plenty of blood clots. The provera is making me experience some crazy side effects-- SEVERE mood swings and depression. I can't stop crying! sometimes i feel like i have to constantly stretch my legs in order to make the pain go away. I've tried contacting my doctor and leaving messages but have not received a call back. I just want to know when I should expect my period to go away? and I want to know what the next step to getting pregnant would be?
Welcome to ehealthforum.
The symptoms that you are having are due to the hormone contained in Provera (medroxyprogesterone). If your periods are heavy and not controlled by the medication, then you would need further work-up with hormonal study (FSH, LH, Prolactin, DHEA). Change in bleeding pattern and duration is indicative of hormonal problems. Visit another gynecologist (not regular doctor/GP) if needed for a second opinion on your condition, go ahead with complete evaluation.
The side effects of the Provera, if affecting your daily should be considered and alternative medication might need to be prescribed to control your symptoms and minimize the side effects.
Most common cause for PCOS is insulin resistance, hence use of insulin modifiers help in better control of symptoms. Consider discussing about use of insulin modifiers to control the PCOS changes. Once changes are under control, then ovulation inducers can be started for you to help egg release from ovaries and plan your pregnancy accordingly.
Hope this helps. Take care.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Getting Pregnant , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.